Alert archive / Missouri / Tornado Warnings in 2008

Tornado Warning 160, NWS Springfield, MO

June 19, 2008Christian County, Greene County, Webster County, Missouri

NWS Springfield, MO issued this tornado warning at Jun 19, 2008, 3:39 PM CDT for Christian County, Greene County, Webster County, Missouri. It was in force for 66 min. 13 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 19, 2008, 3:39 PM CDT (20:39 UTC)
Expired
Jun 19, 2008, 4:45 PM CDT
In force
66 min
Issued by
NWS Springfield, MO
Area
Storm-based polygon

Counties Christian County, MO, Greene County, MO, Webster County, MO

What was reported inside it

TimeReportWhereRemark
Jun 19, 3:39 PM CDTTSTM WND GST 65Springfield, MO
Jun 19, 3:40 PM CDTHAIL 12 E Springfield, MO
Jun 19, 3:41 PM CDTTSTM WND DMG5 E Springfield, MOMULTIPLE TREES OVER ROAD AND POWER LINES.
Jun 19, 3:42 PM CDTHAIL 13 E Springfield, MO
Jun 19, 3:43 PM CDTTSTM WND DMG4 Ene Springfield, MOROOF COLAPSED AT THE SOFA MART STORE NEAR HWY 65 AND DIVISION ST
Jun 19, 3:43 PM CDTTSTM WND DMG4 Ene Springfield, MOROOF COLAPSED AT THE SOFA MART STORE NEAR HWY 65 AND DIVISION ST
Jun 19, 3:45 PM CDTTSTM WND DMG4 Ene Springfield, MO36 INCH DIAMETER TREE NEAR FARM RD 132 SNAPPED NEAR ITS BASE.
Jun 19, 3:45 PM CDTTSTM WND GST 602 Se Springfield, MOHIGHWAY 65 AT BATTLEFIELD ROAD.
Jun 19, 3:46 PM CDTHAIL 2.754 E Springfield, MOBASEBALL HAIL AT CHESTNUT AND HIGHWAY 65.
Jun 19, 3:50 PM CDTTSTM WND DMG3 E Springfield, MOMAJOR DAMAGE TO A HOME ON MONROE STREET. A LARGE TREE WAS BLOWN INTO THE HOUSE.
Jun 19, 3:50 PM CDTTSTM WND DMG4 N Ozark, MOLARGE TREE BLOWN DOWN NORTH OF THE MILLWOOD SUBDIVISION.
Jun 19, 4:00 PM CDTTSTM WND DMG3 N Ozark, MOLARGE TREE BLOWN DOWN AT HIGHWAYS J AND NN.
Jun 19, 4:13 PM CDTTSTM WND GST 703 Nnw Ozark, MOINTERSECTION OF HIGHWAY 65 AT HIGHWAY J. ALSO DIME HAIL COVERING GROUND.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 19, 2:07 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 8.7 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2008-06-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 756 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2008-06-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 17 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
756 J/kg
Mixed-layer CIN
-29 J/kg
Mixed-layer LCL
879 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
17 m²/s²
0-3 km storm-relative helicity
135 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS53 KSGF 192041
TORSGF
MOC043-077-225-192145-
/O.NEW.KSGF.TO.W.0160.080619T2039Z-080619T2145Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
339 PM CDT THU JUN 19 2008

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* TORNADO WARNING FOR...
  EASTERN CHRISTIAN COUNTY IN SOUTHWEST MISSOURI...
  SOUTHEASTERN GREENE COUNTY IN SOUTHWEST MISSOURI...
  SOUTHWESTERN WEBSTER COUNTY IN SOUTHWEST MISSOURI...

* UNTIL 445 PM CDT.

* AT 336 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
TORNADO NEAR HIGHWAY 65 ON THE EAST SIDE OF SPRINGFIELD...MOVING 
SOUTH AT 19 MPH. NUMEROUS REPORTS OF WIND OVER 70 MPH AND HAIL TO 
THE SIZE OF GOLF BALLS HAVE BEEN RECEIVED ON THE NORTHEAST SIDE OF 
SPRINGFIELD.

* THE TORNADO WILL BE NEAR...
  ROGERSVILLE BY 355 PM CDT.
  OZARK BY 405 PM CDT.
  SPARTA BY 415 PM CDT.

THIS TORNADO WARNING EXTENDS THE ORIGINAL TORNADO WARNING WESTWARD 
INTO THE EASTERN SECTIONS OF SPRINGFIELD AS WELL AS SOUTH INTO 
CHRISTIAN COUNTY.

THE TOWNS OF LINDEN...BRUNER...CHRISTIAN CENTER...OLDFIELD...CHADWICK
AND GARRISON ARE ALSO IN THE PATH OF THIS TORNADIC STORM. THIS ALSO
INCLUDES INTERSTATE 44 BETWEEN MILE MARKERS 83 AND 90.

IN ADDITION TO A TORNADO...THIS STORM IS CAPABLE OF PRODUCING LARGE
DAMAGING HAIL UP TO GOLF BALL SIZE...AND DESTRUCTIVE STRAIGHT LINE
WINDS IN EXCESS OF 70 MPH.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

LAT...LON 3721 9330 3728 9309 3709 9290 3701 9290
      3700 9291 3683 9291 3683 9322
TIME...MOT...LOC 2039Z 340DEG 17KT 3717 9317

$$
RUNNELS
4 follow-up statements
000 
WWUS53 KSGF 192048
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
346 PM CDT THU JUN 19 2008

MOC043-077-225-192145-
/O.CON.KSGF.TO.W.0160.000000T0000Z-080619T2145Z/
GREENE MO-WEBSTER MO-CHRISTIAN MO-
346 PM CDT THU JUN 19 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 445 PM CDT FOR EASTERN
CHRISTIAN...SOUTHEASTERN GREENE AND SOUTHWESTERN WEBSTER COUNTIES...

AT 341 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A TORNADO ALONG HIGHWAY 65 ON THE EAST SIDE OF 
SPRINGFIELD...MOVING SOUTH AT 20 MPH.  

THIS TORNADO WILL BE NEAR...
  ROGERSVILLE BY 355 PM CDT.
  OZARK BY 405 PM CDT.
  SPARTA BY 415 PM CDT.

DAMAGE INCLUDING THE ROOF OFF THE SOFA MART BUILDINGS...ALONG WITH 
SIGNS AND DEBRIS ON INTERSTATE 44 HAS BEEN RECEIVED.  

RESIDENTS SOUTH OF HIGHWAY 60 ALONG HIGHWAY 65 SHOULD SEEK SHELTER 
IMMEDIATELY. 

IN ADDITION TO A TORNADO...THIS STORM IS CAPABLE OF PRODUCING LARGE
DAMAGING HAIL UP TO GOLF BALL SIZE...AND DESTRUCTIVE STRAIGHT LINE
WINDS IN EXCESS OF 70 MPH.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

LAT...LON 3721 9330 3728 9309 3709 9290 3701 9290
      3700 9291 3683 9291 3683 9322
TIME...MOT...LOC 2046Z 340DEG 17KT 3714 9316

$$

RUNNELS
000 
WWUS53 KSGF 192051
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
349 PM CDT THU JUN 19 2008

MOC043-077-225-192145-
/O.CON.KSGF.TO.W.0160.000000T0000Z-080619T2145Z/
GREENE MO-WEBSTER MO-CHRISTIAN MO-
349 PM CDT THU JUN 19 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 445 PM CDT FOR EASTERN
CHRISTIAN...SOUTHEASTERN GREENE AND SOUTHWESTERN WEBSTER COUNTIES...

AT 350 PM CDT...SPOTTERS REPORT A ROTATING FUNNEL CLOUD AT 125 AND 
HIGHWAY 60. THIS IS IN LINE WITH REPORTS RECEIVED OF DAMAGE ALONG 
HIGHWAY 65. THIS TORNADIC STORM IS MOVING SOUTH AT 20 MPH.

THIS TORNADO WILL BE NEAR...
  WEST OF ROGERSVILLE THROUGH 4 PM CDT.
  OZARK AND AREAS EAST OF OZARK THROUGH 410 PM CDT.
  SPARTA BY 415 PM CDT.

THE TOWNS OF LINDEN...BRUNER...OLDFIELD...CHRISTIAN CENTER...CHADWICK
AND GARRISON ARE ALSO POTENTIALLY IN THE PATH OF THIS TORNADO.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

LAT...LON 3721 9330 3728 9309 3709 9290 3701 9290
      3700 9291 3683 9291 3683 9322
TIME...MOT...LOC 2049Z 340DEG 17KT 3713 9315

$$
RUNNELS
RUNNELS
000 
WWUS53 KSGF 192106
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
403 PM CDT THU JUN 19 2008

MOC077-225-192113-
/O.CAN.KSGF.TO.W.0160.000000T0000Z-080619T2145Z/
GREENE MO-WEBSTER MO-
403 PM CDT THU JUN 19 2008

...THE TORNADO WARNING FOR SOUTHEASTERN GREENE AND SOUTHWESTERN
WEBSTER COUNTIES IS CANCELLED...

THE TORNADIC STORM THAT PRODUCED DAMAGE ON THE EAST SIDE OF 
SPRINGFIELD ALONG HIGHWAY 65 HAS MOVED SOUTH OF THE GREENE AND 
CHRISTIAN BORDER ENDING THE THREAT FOR GREENE AND WEBSTER COUNTIES.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
THURSDAY EVENING FOR SOUTHEAST KANSAS AND SOUTHWESTERN MISSOURI.

LAT...LON 3709 9326 3709 9307 3700 9291 3683 9291
      3683 9322
TIME...MOT...LOC 2103Z 349DEG 29KT 3702 9316

$$

MOC043-192145-
/O.CON.KSGF.TO.W.0160.000000T0000Z-080619T2145Z/
CHRISTIAN MO-
403 PM CDT THU JUN 19 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 445 PM CDT FOR EASTERN
CHRISTIAN COUNTY...

AT 401 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A TORNADO BETWEEN OZARK AND LINDEN...MOVING SOUTH AT 33 MPH.

81 MPH WINDS HAVE ALSO BEEN REPORTED WITH THIS STORM AT 345 PM.  IN 
ADDITION TO A LIKELY TORNADO...THIS STORM WILL PRODUCE WIDESPREAD 
WINDS TO 80 MPH.

RESIDENTS OF OZARK...LINDEN...SPARTA...CHRISTIAN CENTER AND CHADWICK 
SHOULD SEEK SHELTER IMMEDIATELY.

HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW. IF YOU WAIT 
TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE.

LAT...LON 3709 9326 3709 9307 3700 9291 3683 9291
      3683 9322
TIME...MOT...LOC 2103Z 349DEG 29KT 3702 9316

$$

RUNNELS
000 
WWUS53 KSGF 192121
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
417 PM CDT THU JUN 19 2008

MOC043-192145-
/O.CON.KSGF.TO.W.0160.000000T0000Z-080619T2145Z/
CHRISTIAN MO-
417 PM CDT THU JUN 19 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 445 PM CDT FOR EASTERN
CHRISTIAN COUNTY...

AT 415 PM CDT...TRAINED WEATHER SPOTTERS CONTINUED TO REPORT WIND 
OVER 70 MPH ASSOCIATED WITH A TORNADIC STORM OVER NORTHEAST 
CHRISTIAN COUNTY.  THIS STORM EARLIER PRODUCED DAMAGE TO THE SOFA 
MART AND OTHER STRUCTURES ALONG HIGHWAY 65 IN SPRINGFIELD...ALONG 
WITH DOWNING TREES AND POWER LINES SOUTHWARD INTO CHRISTIAN 
COUNTY. 

IN ADDITION TO THE TORNADO THREAT...WIDESPREAD HURRICANE STRENGTH 
WINDS WILL LIKELY DOWN TREES AND CAUSE STRUCTURAL DAMAGE OVER 
EASTERN CHRISTIAN COUNTY. 

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

LAT...LON 3709 9326 3709 9307 3700 9291 3683 9291
      3683 9322
TIME...MOT...LOC 2117Z 349DEG 29KT 3691 9313

$$
RUNNELS

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this tornado warning went out at Jun 19, 3:31 PM CDT, 8 minutes earlier.

Area forecast discussion, Jun 19, 3:31 PM CDT, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
331 PM CDT THU JUN 19 2008

.DISCUSSION...

THUNDERSTORMS HAVE DEVELOPED ACROSS THE CENTRAL PORTION OF THE CWA
THIS AFTERNOON...ALONG A BOUNDARY ROUGHLY LOCATED ALONG THE
HIGHWAY 65 CORRIDOR. STRONG TO SEVERE STORMS HAVE DEVELOP AS ML
CAPE OF 1200 TO 2000 J/KG AND 0-6KM BULK SHEAR AROUND 30KT IS
LOCATED ACROSS THE AREA. WITH THE INSTABILITY...SHEAR AND STEEP
LAPSE RATES LARGE HAIL WILL BE POSSIBLE WITH THESE STORMS. THE
TORNADO THREAT LOOKS TO BE LIMITED DUE TO THE LACK OF LOW LEVEL
SHEAR...HOWEVER WITH THE DEEP LAYER SHEAR SUPERCELLS ARE POSSIBLE...SO
CANNOT RULE OUT AN ISOLATED TORNADO.

IN ADDITION TO THIS ACTIVITY...AN UPPER LEVEL SHORTWAVE IS MOVE
ACROSS THE CENTRAL PLAINS. THIS SHORTWAVE IS THE FOCUS FOR
THUNDERSTORM DEVELOPMENT FROM NORTH CENTRAL OKLAHOMA INTO IOWA.
THIS SHORTWAVE WILL CONTINUE TO PUSH TOWARDS THE AREA THIS
AFTERNOON AND EVENING. AS A RESULT THE THUNDERSTORMS ACROSS
KANSAS AND NEBRASKA WILL PUSH INTO THE AREA THIS EVENING. WIND
SHEAR AND INSTABILITY WILL REMAIN SIGNIFICANT ENOUGH TO SUPPORT
SEVERE THUNDERSTORMS THIS EVENING. THE MAIN HAZARDS WITH THESE
STORM WILL BE LARGE HAIL AND DAMAGING WINDS. ALSO...THESE STORMS
WILL BE CAPABLE OF PRODUCING VERY HEAVY RAINFALL AND LOCALIZED
FLASH FLOODING. THUNDERSTORM CHANCES WILL LINGER ACROSS THE AREA
THROUGH FRIDAY AS THE STORM SYSTEM SLOWLY PUSHES THROUGH THE AREA.

SATURDAY THE UPPER LEVEL RIDGE IS EXPECTED TO PUSH EAST INTO THE
AREA...BRING WARMER TEMPERATURES AND DRY WEATHER THROUGH THE
WEEKEND INTO THE START OF THE WORK WEEK. TUESDAY AN UPPER LEVEL
SHORTWAVE IS EXPECTED TO FLATTEN THE RIDGE AND PRODUCE RAIN ACROSS
THE AREA THROUGH WEDNESDAY.

WISE

&&

.AVIATION...

FOR THE 18Z TAF PACKAGE...THE AREA HAS DESTABILIZED EARLY THIS
AFTERNOON WITH LITTLE OR NO CAP IN PLACE. THIS HAS CAUSED ISOLATED
THUNDERSTORMS TO DEVELOP INVOF SGF...AND A FEW ARE BEGINNING TO
DEVELOP IN THE JLN AREA AS WELL. THIS WILL LIKELY PERSIST THROUGH
THE AFTERNOON AND INTO THE EVENING HOURS BEFORE EVENTUALLY DYING
OFF. A CONVECTIVE COMPLEX WILL LIKELY INITIATE OVER NEBRASKA AND
KANSAS...AND MOVE SOUTH SOUTHEAST OVERNIGHT. THIS WILL LIKELY
IMPACT BOTH SGF AND JLN WITH THUNDERSTORMS...AS WELL AS LOWERED
CEILINGS WITH THE STORMS...AND POTENTIALLY IN THE WAKE OF THE
ACTIVITY AS WELL. AT THIS TIME...IT LOOKS TO CLEAR OUT BY AT
LEAST 15Z.

BARJENBRUCH

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&
Hazardous weather outlook, Jun 19, 2:30 PM CDT, 1 hour 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
230 PM CDT THU JUN 19 2008

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-201930-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
230 PM CDT THU JUN 19 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

  WEATHER HAZARDS EXPECTED:

  THUNDERSTORMS CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...
  DAMAGING WINDS IN EXCESS OF 70 MPH...AND LOCALLY HEAVY
  RAINFALL.

  AREAS AFFECTED AND TIMING:

  SCATTERED THUNDERSTORMS HAVE DEVELOPED ALONG AND JUST EAST OF
  HIGHWAY 65 THIS AFTERNOON. THE STRONGER STORMS WILL BE CAPABLE
  OF PRODUCING LARGE HAIL AND DAMAGING WINDS...AND SHOULD REMAIN
  ALONG THE HIGHWAY 65 CORRIDOR.

  THIS EVENING...A LINE OF STRONG TO SEVERE THUNDERSTORMS WILL
  MOVE SOUTHEAST INTO THE OUTLOOK AREA...GENERALLY WEST OF AN OSAGE
  BEACH TO WEST PLAINS LINE. LARGE HAIL AND DAMAGING WINDS WILL BE
  POSSIBLE WITH THESE OF STORMS ALSO.

  DISCUSSION:

  AN UNSTABLE AIRMASS HAS DEVELOPED ACROSS THE OUTLOOK AREA THIS
  AFTERNOON. WITHIN THIS INSTABILITY...THUNDERSTORMS HAVE
  DEVELOPED ALONG A BOUNDARY ROUGHLY ALONG HIGHWAY 65. THE
  STRONGER STORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL AND
  DAMAGING WINDS.

  IN ADDITION...AN UPPER LEVEL DISTURBANCE IS MOVING ACROSS THE
  CENTRAL PLAINS THIS AFTERNOON...WITH THUNDERSTORMS DEVELOPING
  FROM NORTH CENTRAL OKLAHOMA INTO SOUTHWESTERN IOWA. THESE STORMS
  WILL MOVE INTO THE OUTLOOK AREA THIS EVENING. DAMAGING WINDS AND
  LARGE HAIL WILL BE POSSIBLE WITH THESE STORMS. IN ADDITION TO
  THE SEVERE THREAT...LOCALLY HEAVY RAINFALL AND FLASH FLOODING
  WILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

  THUNDERSTORM CHANCES WILL CONTINUE INTO FRIDAY AS A FRONT MOVES
  THROUGH THE AREA. SEVERE STORMS ARE NOT EXPECTED AT THIS TIME.

  THUNDERSTORMS WILL BE POSSIBLE DURING THE MIDDLE HALF OF NEXT
  WEEK.

.SPOTTER INFORMATION STATEMENT...

 SPOTTER ACTIVATION MAY BE NEEDED ALONG AND WEST OF AN OSAGE BEACH
 TO WEST PLAINS LINE THROUGH THIS EVENING.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

WISE

In the hours before

Local storm report, Jun 19, 3:06 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
306 PM CDT THU JUN 19 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0257 PM     HAIL             1 SE PLEASANT HOPE      37.45N  93.26W
06/19/2008  E1.75 INCH       POLK               MO   AMATEUR RADIO

&&

KARDELL
Special weather statement, Jun 19, 3:29 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
329 PM CDT THU JUN 19 2008

MOZ082-192130-
TEXAS MO-
329 PM CDT THU JUN 19 2008

...SIGNIFICANT WEATHER ALERT FOR WESTERN AND SOUTHERN TEXAS COUNTY
UNTIL 430 PM CDT...

AT 327 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 12 MILES NORTH OF MOUNTAIN GROVE...MOVING
SOUTHEAST AT 20 MPH.

NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.

RUNNELS
Local storm report, Jun 19, 3:33 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
333 PM CDT THU JUN 19 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0331 PM     HAIL             BENDAVIS                37.30N  92.21W
06/19/2008  E1.00 INCH       TEXAS              MO   PUBLIC

&&

KARDELL
Local storm report, Jun 19, 3:36 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
336 PM CDT THU JUN 19 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0330 PM     TSTM WND GST     2 NE SPRINGFIELD        37.22N  93.26W
06/19/2008  M57 MPH          GREENE             MO   AMATEUR RADIO

            NEAR HIGHWAY 744 AND INTERSTATE 44 60 TO 70 MPH GUST AT
            HIGHWAY 65 AND INTERSTATE 44

&&

KARDELL
Local storm report, Jun 19, 3:37 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
337 PM CDT THU JUN 19 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0336 PM     HAIL             3 E SPRINGFIELD         37.20N  93.23W
06/19/2008  E1.75 INCH       GREENE             MO   AMATEUR RADIO

&&

KARDELL
Local storm report, Jun 19, 3:38 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
338 PM CDT THU JUN 19 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0332 PM     TSTM WND GST     2 E SPRINGFIELD         37.20N  93.25W
06/19/2008  E70 MPH          GREENE             MO   TRAINED SPOTTER

&&

KARDELL

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 1:10 PM CDTSevere Thunderstorm WarningSGFDallas, Hickory40 min
Jun 19, 1:37 PM CDTSevere Thunderstorm WarningSGFPolk53 min
Jun 19, 2:31 PM CDTSevere Thunderstorm WarningSGFDallas, Greene, Polk, Webster44 min
Jun 19, 3:06 PM CDTTornado WarningSGFGreene, Webster39 min
Jun 19, 3:22 PM CDTSevere Thunderstorm WarningSGFChristian, Stone, Taney53 min
Jun 19, 3:38 PM CDTFlash Flood WarningSGFDallas, Greene, Hickory, Polk, Webster6 hr
Jun 19, 4:12 PM CDTSevere Thunderstorm WarningSGFTaney63 min
Jun 19, 4:16 PM CDTFlash Flood WarningSGFChristian, Taney6 hr
Jun 19, 4:39 PM CDTTornado WarningSGFChristian21 min
Jun 19, 6:27 PM CDTSevere Thunderstorm WarningSGFMorgan63 min

Nearby

Tornado Warnings in Missouri, 2008Every tornado warning in 2008Tornadoes in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.